| Catalog Number |
CQF75104 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pressure could not be increased beyond 30 and the pta balloon allegedly burst, when it was being retrieved.The procedure was completed using another balloon.There was no reported patient injury.
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: d2b (dqy; lit).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one conquest 40 pta dilatation catheter returned for evaluation.During functional testing, an in-house presto inflation device was used to inflate the balloon, and water was noted leaking from the balloon near the distal tip.The balloon fibers where then stripped and under microscopic examination further evaluation was conducted and a pinhole rupture was noted to the balloon.No other functional testing performed.Therefore, the investigation is confirmed for the reported balloon rupture as a pinhole rupture was noted to the balloon.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d2b (dqy; lit), d4 (unique identifier (udi) #), g3, h6 (method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, the pressure could not be increased beyond 30 and the pta balloon allegedly had a pinhole rupture.The procedure was completed using another balloon.There was no reported patient injury.